Four-manifolds up to connected sum with complex projective planes

Kasprowski, D., Powell, M. and Teichner, P. (2022) Four-manifolds up to connected sum with complex projective planes. American Journal of Mathematics, 144(1), pp. 75-118. (doi: 10.1353/ajm.2022.0001)

[img] Text
280095.pdf - Accepted Version



Based on results of Kreck, we show that closed, connected $4$-manifolds up to connected sum with copies of the complex projective plane are classified in terms of the fundamental group, the orientation character and an extension class involving the second homotopy group. For fundamental groups that are torsion free or have one end, we reduce this further to a classification in terms of the homotopy 2-type.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Powell, Dr Mark
Authors: Kasprowski, D., Powell, M., and Teichner, P.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:American Journal of Mathematics
Publisher:Johns Hopkins University Press
ISSN (Online):1080-6377
Published Online:13 January 2022
Copyright Holders:Copyright © 2022 Johns Hopkins University Press
First Published:First published in American Journal of Mathematics 144(1):75-118
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher
Related URLs:

University Staff: Request a correction | Enlighten Editors: Update this record